Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Change in Mediation-Epzicom and body fat redistribution.
Mar 22, 2006

Thank you for your very informative response to my question posed on behalf of my friend respecting Epzicom. He has filled the prescription but prior to starting the medication, he read the manufactures' insert which has prompted another question by my friend. The question is with respect to the manufactures' indications of body fat redistribution. Both my friend and I have seen the effects of this phenomenon, in particular, in individuals who have experienced condition known as the "buffalo hump" which is a build-up of body fat at the base of the neck between the shoulder blades. Additionally, there is the concern of loss of body fat in the legs and arms and a build-up viscous or visceral body fat ( fat within the abdominal cavity).

Based upon your experience and knowledge of Epzicom, what is the incidence of body fat redistribution in clinical trials and/or in patients you have treated with Epzicom? How much of a concern is this? It is our understanding is that body fat redistribution has been largely associated with some older or earlier medications, primarily Zerit. Thank you once again for you anticipated response.

Response from Dr. Wohl

The package inserts for medications contain a lot of info and are required to include most any adverse effect that has been linked to the medication - even if the link is tenuous.

Epzicom is not known to induce the kind of body shape changes you describe. In fact, abacavir (a component of Epzicom) has been a drug people coming off of Zerit change to in order to avoid further fat wasting.

DW



Previous
Need your help please!!!
Next
Strange But Serious Question

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement